Alert archive / Massachusetts / Small Craft Advisories in 2011
Small Craft Advisory 111, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Nov 7, 2011, 10:13 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2011, 10:13 AM EST (15:13 UTC)
- Expired
- Nov 7, 2011, 4:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS71 KBOX 071513 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1013 AM EST MON NOV 7 2011 ANZ231>235-254-255-072100- /O.NEW.KBOX.SC.Y.0111.111107T1513Z-111107T2100Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1013 AM EST MON NOV 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DOODY
1 follow-up statement
242 WHUS71 KBOX 072037 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EST MON NOV 7 2011 ANZ231>235-254-255-072145- /O.EXP.KBOX.SC.Y.0111.000000T0000Z-111107T2100Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 337 PM EST MON NOV 7 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... SOUTHWEST WIND GUSTS UP TO 25 KNOTS SHOULD DIMINISH SOME BY EARLY EVENING. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME AT 4 PM. $$ FRANK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 10:10 AM EST, 3 minutes earlier.
Area forecast discussion, Nov 7, 10:10 AM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1010 AM EST MON NOV 7 2011 .SYNOPSIS... HIGH PRESSURE WILL BRING DRY WEATHER AND WARMER TEMPERATURES THROUGH MID WEEK. A COASTAL STORM OF SUBTROPICAL ORIGIN WILL BRING A THREAT OF RAIN THURSDAY...ESPECIALLY OVER EASTERN AREAS. BREEZY COOLER WEATHER WILL FOLLOW ON FRIDAY. HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL PROVIDE DRY AND SEASONABLE WEATHER THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 10 AM UPDATE... A FEW MINOR TWEAKS TO THE FORECAST LATE THIS MORNING TO UPDATE TEMPS/DWPTS. TEMPS RISING A BIT FASTER ALONG THE S COAST...SO SUSPECT FCST MAX TEMPS WERE A BIT TOO LOW THERE...ADJUSTED UP IN RESPONSE. WAA WILL CONTINUE THROUGH MUCH OF THE DAY TO ASSIST IN THE TEMP INCREASE...AS WELL AS ALLOW FOR SOME HIGH CLOUDS TO BUILD IN FROM THE W. INCREASED WINDS ALONG THE CAPE AND ISLANDS AS SOME GUSTS APPROACHING 30 KT HAVE BEEN REPORTED/OBSVD THIS MORNING. PREVIOUS DISCUSSION... SOME HIGH CLOUDINESS WILL MOVE ACROSS S NH/N MA OFF AND ON DURING THE DAY. WARMER AIR WAS ALREADY MOVING INTO THE REGION...TEMPS IN SOUTHEAST MA AND RI HAVE RISEN TO THE MID AND UPPER 40S DURING THE PAST SEVERAL HOURS. WE WILL CONTINUE TO SEE WARM AIR ADVECTION WORKING IN TODAY...WITH HIGHS MAINLY IN THE UPPER 50S TO LOWER 60S. A FEW LOCALES INLAND MAY BE A LITTLE WARMER THAN THIS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... TONIGHT...HIGH PRES OFF THE S NEW ENGLAND COAST WILL START TO PINCH OFF WITH THE SW FLOW IN PLACE. WILL SEE A RELAXED PRES GRADIENT... AND WINDS WILL DROP OFF. WILL ALSO SEE A BIT MORE MID AND HIGH CLOUDS WORK ACROSS CENTRAL AND NORTHERN AREAS AS WELL...SO DO NOT EXPECT NEARLY AS MUCH RADIATIONAL COOLING. WILL STILL SEE SOME LOWS IN THE COLDER INLAND VALLEYS DROP CLOSE TO OR JUST BELOW FREEZING... BUT OVERNIGHT LOWS WILL RANGE TO THE UPPER 40S ALONG THE COAST. TUESDAY...SCT MID AND HIGH CLOUDS WILL LINGER ACROSS CENTRAL AND NORTHERN AREAS DURING THE DAY WITH LIGHT AND VARIABLE WINDS. WILL SEE ANOTHER MILD DAY WITH CONTINUED SW FLOW ALOFT. HIGHS WILL GENERALLY BE IN THE 60S...WITH A FEW SPOTS APPROACHING 70. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... * DRY AND UNSEASONABLY WARM WED * WET WEATHER THU AND THU NIGHT FROM STRONG COASTAL STORM OF SUBTROPICAL ORIGINS * BREEZY AND COOLER FRI...DRY AND SEASONABLE THROUGH THE WEEKEND. WEDNESDAY...HIGH PRESSURE OFF THE COAST WILL STILL EXERT ITS INFLUENCE OVER THE REGION. 925 MB TEMPS +10C TO +12C WITH A GOOD DEAL OF SUNSHINE SHOULD YIELD TEMPERATURES FROM 60 TO 65. 925 MB RELATIVE HUMIDITY FORECAST TO INCREASE IN SW NH AND NW MA DURING THE AFTERNOON...SO SKIES SHOULD BECOME PARTLY CLOUDY THERE. WEDNESDAY NIGHT...SOUTH TO SOUTHEASTERLY FLOW WILL INCREASE ACROSS THE REGION AS A COLD FRONT APPROACHES FROM THE WEST AND A STORM SYSTEM OF SUBTROPICAL ORIGINS BEGINS MOVING NORTHWARD ALONG THE MID ATLANTIC COAST. LOW LEVEL CLOUDINESS WILL BECOME OVERCAST DUE TO THIS MOIST FLOW. A FEW SHOWERS ARE POSSIBLE...MAINLY IN SOUTHERN SECTIONS WELL AFTER MIDNIGHT. THURSDAY AND THURSDAY NIGHT...ALL MODELS AGREE ON A RELATIVELY QUICK HITTING PERIOD OF HEAVY RAINFALL. THE GFS APPEARS TO BE ABOUT 12 HOURS TOO FAST. AM PREFERRING A COMBINATION OF THE ECMWF AND CANADIAN MODELS. ACCORDING TO THE TROPICAL PREDICTION CENTER AS OF EARLY THIS MORNING...CONVECTION HAD INCREASED NEAR THE CENTER OF A LOW PRESSURE SYSTEM MIDWAY BETWEEN BERMUDA AND THE BAHAMAS. THIS HAS A CHANCE OF BECOMING A SUBTROPICAL STORM. A DEEP LOW PRESSURE TROUGH APPROACHING THE EASTERN STATES WILL BECOME SLIGHTLY NEGATIVELY TILTED...WHICH WILL ALLOW THIS COASTAL STORM SYSTEM TO RACE NORTH-NORTHEASTWARD QUITE RAPIDLY. AM EXPECTING IT TO PASS NEAR NANTUCKET...WITH HEAVY RAINS FALLING OVER A PORTION OF SOUTHEASTERN NEW ENGLAND. POTENTIAL FOR 1 TO 3 INCHES OF RAIN IN A SHORT AMOUNT OF TIME...MAINLY THURSDAY AFTERNOON AND EVENING. ECMWF INDICATES K INDICES OF 35 SO HAVE INTRODUCED A CHANCE OF THUNDER OVER THE COASTAL WATERS TO THE EAST OF MASSACHUSETTS THU AFTERNOON AND EVENING. GUSTY SE TO E WINDS ALONG THE COAST WILL ACCOMPANY THIS STORM AND SOUTHEASTERLY SWELLS WILL BE ON THE INCREASE...SEE MARINE DISCUSSION BELOW. A BRIEF SECOND ROUND OF SHOWERS IS POSSIBLE LATE THURSDAY NIGHT AS THE ACTUAL COLD FRONT PASSES THROUGH THE REGION FROM WEST TO EAST BUT THE MAIN STORY IS THE LOW PRESSURE STORM SYSTEM MOVING UP FROM THE SOUTH. FRIDAY...BREEZY WESTERLY WINDS AND COOLER AS THE LOW RACES OFF TO THE NORTHEAST. HIGHS UPPER 40S TO MID 50S. SATURDAY AND SUNDAY...DRY AND SEASONABLE WEATHER AS STRONG HIGH PRESSURE PARKS OVER THE MID ATLANTIC STATES. HIGHS UPPER 40S NORTH TO UPPER 50S SOUTH. LOWS MID 20S NORTH TO MID 30S SOUTH. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT MODERATE...30 PERCENT TO 60 PERCENT HIGH...GREATER THAN 60 PERCENT TODAY... HIGH CONFIDENCE VFR. SKC. LOCAL MVFR VSBYS IN PATCHY FOG THROUGH 13Z IN NORMALLY SUSCEPTIBLE LOCATIONS IN CT VALLEY AND SE INTERIOR MA. MVFR CIGS OVER NANTUCKET AND POINTS JUST TO THE SE SHOULD ONLY PERSIST THROUGH 13-14Z...THEN VFR SKC. SW TO WSW WINDS WILL GUSTS UP TO AROUND 20 KT ALONG THE COAST DURING THE DAY...HIGHEST ACROSS CAPE COD AND THE ISLANDS. TONIGHT... HIGH CONFIDENCE VFR. MAY SEE PATCHY MVFR CIGS/VSBYS ACROSS CT VALLEY MAINLY SW NH/N CENTRAL MA AFTER 06Z. KBOS TERMINAL... HIGH CONFIDENCE VFR. MAINLY CLEAR THROUGH THE DAY...THEN SOME HIGH CLOUDS MAY WORK IN TONIGHT. LOW PROB OF SW GUSTS TO 15-20 KT THIS AFTERNOON. TUESDAY... HIGH CONFIDENCE FOR VFR. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... TUESDAY NIGHT-WEDNESDAY...HIGH CONFIDENCE VFR. COULD SEE SOME MVFR CIGS IMPACT SE TERMINALS LATE WED AFTERNOON WITH MODEST ONSHORE SELY FLOW. WEDNESDAY NIGHT...MODERATE CONFIDENCE MVFR CEILINGS OVERSPREADING THE REGION WITH SOME IFR CEILINGS POSSIBLE AFTER MIDNIGHT. THURSDAY AND THURSDAY NIGHT...MODERATE TO HIGH CONFIDENCE OF MVFR CEILINGS WITH AREAS OF IFR BOTH CEILINGS AND VSBYS. WIDESPREAD SHOWERS. SHOWERS MAY BE HEAVY IN RI...E MA...AND SE MA INCLUDING CAPE COD AND THE ISLANDS. CHANCE OF A THUNDERSTORM ALONG THE E COAST OF MA. FRIDAY...HIGH CONFIDENCE OF CONDITIONS IMPROVING TO VFR IN THE MORNING FROM WEST TO EAST. W WINDS GUSTING TO 20-30 KT. && .MARINE... TODAY... WILL UPDATE WITH A SHORT SCA AROUND CAPE COD BAY AS WELL AS VINEYARD AND NANTUCKET SOUNDS. SOME GUSTS 25 TO 30 KT HAVE BEEN REPORTED...AND WILL CONTINUE THROUGH MID AFTERNOON. TONIGHT... WILL STILL SEE SOME SW GUSTS UP TO 20 KT ON THE EASTERN OUTER WATERS EARLY...OTHERWISE EXPECT DIMINISHING WINDS. TUESDAY... LIGHT/VRBL WINDS BECOMING E-SE LATE IN THE DAY. SE SWELLS FROM DISTANT OCEAN LOW WILL BEGIN TO PUSH INTO THE SOUTHERN OUTER WATERS. FORECASTED TO REMAIN BELOW SMALL CRAFT FOR NOW. OUTLOOK...TUESDAY THROUGH FRIDAY... SOUTHEASTERLY SWELLS IN ADVANCE OF A COASTAL STORM SYSTEM OF SUBTROPICAL ORIGIN WILL BRING SEAS TO NEAR SMALL CRAFT ADVISORY THRESHOLDS AS EARLY AS TUESDAY. THE SEAS WILL INCREASE WED REACHING 7 TO 9 FEET THURSDAY AND THURSDAY NIGHT. E TO SE WINDS ARE FORECAST TO INCREASE TO 20 TO 25 KT WITH A FEW GUSTS NEAR GALE FORCE THURSDAY AFTERNOON AND EVENING. PERIODS OF HEAVY RAIN AND POSSIBLE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. STRONG WESTERLY WINDS 20 TO 30 KT FRIDAY BEHIND THE STORM SYSTEM WITH SOME GUSTS NEAR GALE FORCE POSSIBLE. SEAS STILL REMAINING ABOVE SMALL CRAFT ADVISORY THRESHOLDS OVER THE OUTER WATERS. && .CLIMATE... HAVE REMOVED THE RECORDS FOR TODAY AS MAX TEMPS LOOK LIKE THEY WILL FALL WELL SHORT. WHILE IT LOOKS LIKE THE RECORDS FOR TUESDAY ARE SAFE AS WELL...WILL CONTINUE TO INCLUDE AS FORECASTED HIGHS IN A FEW SPOTS MAY REACH CLOSE TO 70 DEGREES...JUST FOR COMPARISON SAKE. BOSTON... TUE...74 1938 PROVIDENCE... TUE...73 1945 WORCESTER TUE...71 1945 WINDSOR LOCKS TUE...77 1975 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...EVT/GAF NEAR TERM...DOODY/EVT SHORT TERM...EVT LONG TERM...GAF AVIATION...EVT/GAF MARINE...DOODY/EVT/GAF CLIMATE...STAFF
Hazardous weather outlook, Nov 7, 5:13 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 513 AM EST MON NOV 7 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 513 AM EST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL ON THE ORDER OF 1 TO 3 INCHES IS POSSIBLE IN SOUTHEASTERN MASSACHUSETTS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-081015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 513 AM EST MON NOV 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE CONFIDENCE OF A FEW SOUTHEASTERLY GALE FORCE GUSTS THURSDAY AFTERNOON AND EVENING OVER THE OUTER WATERS. MODERATE CONFIDENCE OF NORTHWEST GALE FORCE WIND GUSTS ACROSS THE WATERS LATE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FIELD
Nearby
Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.